Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 77, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 23, 2016, 11:55 PM CDT for 7 counties in Texas. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2016, 11:55 PM CDT (04:55 UTC)
- Expired
- Mar 24, 2016, 12:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Delta County, TX, Hopkins County, TX, Hunt County, TX, Kaufman County, TX, Lamar County, TX, Rains County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 161 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 12:15 AM CDT | HAIL 1.5 | Brashear, TX | PING PONG SIZE HAIL IN BRASHEAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 6:51 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1404 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 8.9
The text
As transmitted.
156
WUUS54 KFWD 240455
SVRFWD
TXC119-223-231-257-277-379-467-240530-
/O.NEW.KFWD.SV.W.0077.160324T0455Z-160324T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1155 PM CDT WED MAR 23 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOPKINS COUNTY IN NORTH CENTRAL TEXAS...
EASTERN HUNT COUNTY IN NORTH CENTRAL TEXAS...
DELTA COUNTY IN NORTH CENTRAL TEXAS...
SOUTHERN LAMAR COUNTY IN NORTH CENTRAL TEXAS...
NORTHWESTERN VAN ZANDT COUNTY IN NORTH CENTRAL TEXAS...
RAINS COUNTY IN NORTH CENTRAL TEXAS...
EAST CENTRAL KAUFMAN COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 1230 AM CDT
* AT 1154 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR COOPER TO NEAR CUMBY TO NEAR EDGEWOOD...MOVING
EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SULPHUR SPRINGS...COMMERCE...WILLS POINT...COOPER...WEST TAWAKONI...
EDGEWOOD...EMORY...EAST TAWAKONI...CUMBY...COMO...CAMPBELL...DEPORT...
FRUITVALE...LAKE TAWAKONI STATE PARK...COOPER LAKE PARK SOUTH
SULPHUR...COOPER LAKE PARK DOCTORS CREEK...POINT...LONE OAK...ALBA AND
TIRA.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 20 NEAR MILE MARKER 509.
INTERSTATE 30 BETWEEN MILE MARKERS 100 AND 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLOODING OF POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3296 9531 3296 9566 3270 9562 3266 9613
3301 9604 3339 9600 3341 9587 3345 9586
3366 9531
TIME...MOT...LOC 0454Z 248DEG 48KT 3342 9576 3309 9577 3275 9592
HAIL...1.00IN
WIND...60MPH
$$
BAIN2 follow-up statements
724
WWUS54 KFWD 240500
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1200 AM CDT THU MAR 24 2016
TXC257-240509-
/O.CAN.KFWD.SV.W.0077.000000T0000Z-160324T0530Z/
KAUFMAN TX-
1200 AM CDT THU MAR 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KAUFMAN COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED FOR KAUFMAN COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTH CENTRAL TEXAS.
LAT...LON 3296 9531 3296 9566 3272 9564 3270 9562
3266 9608 3284 9608 3301 9604 3339 9600
3341 9587 3345 9586 3366 9531
TIME...MOT...LOC 0459Z 248DEG 48KT 3342 9576 3309 9577 3275 9592
$$
TXC119-223-231-277-379-467-240530-
/O.CON.KFWD.SV.W.0077.000000T0000Z-160324T0530Z/
HOPKINS TX-HUNT TX-DELTA TX-LAMAR TX-VAN ZANDT TX-RAINS TX-
1200 AM CDT THU MAR 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR HOPKINS...EASTERN HUNT...DELTA...SOUTHERN LAMAR...NORTHWESTERN
VAN ZANDT AND RAINS COUNTIES...
AT 1159 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR COOPER TO NEAR CUMBY TO NEAR EDGEWOOD...MOVING
EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SULPHUR SPRINGS...COMMERCE...WILLS POINT...COOPER...WEST TAWAKONI...
EDGEWOOD...EMORY...EAST TAWAKONI...CUMBY...COMO...CAMPBELL...DEPORT...
FRUITVALE...LAKE TAWAKONI STATE PARK...COOPER LAKE PARK SOUTH SULPHUR...
COOPER LAKE PARK DOCTORS CREEK...POINT...LONE OAK...TIRA AND PECAN GAP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3296 9531 3296 9566 3272 9564 3270 9562
3266 9608 3284 9608 3301 9604 3339 9600
3341 9587 3345 9586 3366 9531
TIME...MOT...LOC 0459Z 248DEG 48KT 3342 9576 3309 9577 3275 9592
HAIL...1.00IN
WIND...60MPH
$$
BAIN262
WWUS54 KFWD 240519
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1219 AM CDT THU MAR 24 2016
TXC231-467-240527-
/O.CAN.KFWD.SV.W.0077.000000T0000Z-160324T0530Z/
HUNT TX-VAN ZANDT TX-
1219 AM CDT THU MAR 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HUNT AND NORTHWESTERN
VAN ZANDT COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA....THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTH CENTRAL TEXAS.
LAT...LON 3296 9531 3296 9566 3272 9564 3271 9566
3275 9571 3276 9574 3275 9576 3277 9577
3277 9585 3282 9592 3283 9593 3287 9599
3298 9595 3298 9586 3345 9586 3366 9531
TIME...MOT...LOC 0517Z 248DEG 48KT 3350 9551 3317 9552 3283 9567
$$
TXC119-223-277-379-240530-
/O.CON.KFWD.SV.W.0077.000000T0000Z-160324T0530Z/
HOPKINS TX-DELTA TX-LAMAR TX-RAINS TX-
1219 AM CDT THU MAR 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR HOPKINS...DELTA...SOUTHERN LAMAR AND RAINS COUNTIES...
AT 1217 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES WEST OF DEPORT TO NEAR SULPHUR SPRINGS TO 6
MILES SOUTHEAST OF EMORY...MOVING EAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SULPHUR SPRINGS...COOPER...EMORY...EAST TAWAKONI...CUMBY...COMO...DEPORT...
COOPER LAKE PARK SOUTH SULPHUR...COOPER LAKE PARK DOCTORS CREEK...
POINT...TIRA AND PECAN GAP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLOODING OF POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3296 9531 3296 9566 3272 9564 3271 9566
3275 9571 3276 9574 3275 9576 3277 9577
3277 9585 3282 9592 3283 9593 3287 9599
3298 9595 3298 9586 3345 9586 3366 9531
TIME...MOT...LOC 0517Z 248DEG 48KT 3350 9551 3317 9552 3283 9567
HAIL...1.00IN
WIND...70MPH
$$
BAINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 6:24 PM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, Mar 23, 6:24 PM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 624 PM CDT WED MAR 23 2016 .AVIATION... THE COMBINATION OF AN UPPER TROUGH...A DRY LINE AND A COLD FRONT WILL LEAD TO A ROUND OF CONVECTION THIS EVENING... CONVERGENCE ALONG A DRY LINE HAS LED TO ISOLATED THUNDERSTORM DEVELOPMENT NORTH OF THE DFW AREA OVER THE PAST HOUR OR SO. HI-RES MODEL GUIDANCE INDICATES THAT ACTIVITY WILL BACK-BUILD SOUTHWESTWARD TOWARDS THE KMWL AREA OVER THE NEXT COUPLE OF HOURS AS STRONGER FORCING ASSOCIATED WITH THE UPPER TROUGH ARRIVES FROM THE WEST. FOR SIMPLICITY WE WILL BEGIN THE METROPLEX TAFS WITH VCTS. THE FRONT WILL LIKELY OVERTAKE THE DRYLINE ABOUT THE SAME TIME STORMS BEGIN TO AFFECT THE DALLAS-FORT WORTH AREA...WHICH SHOULD BE IN THE THE 02-04Z TIME FRAME. ACTIVITY MAY START OFF ISOLATED IN NATURE...WITH STORMS THEN FORMING INTO A LINE AND DEVELOPING SOUTHEASTWARD ACROSS THE REGION WITH THE FRONT. TIMING OF THE ONSET OF CONVECTION IN THE WACO AREA WILL PROBABLY BE AROUND 3 HOURS AFTER THE DFW AREA...OR BEGINNING AROUND MIDNIGHT LOCAL. GUSTY NORTHWEST WINDS AND VFR CONDITIONS ARE EXPECTED FOLLOWING THE PASSAGE OF THE FRONT. 30 && .UPDATE.../1148 AM CDT/ AN UPPER LEVEL LOW IS CURRENTLY MOVING INTO WESTERN KANSAS WITH ITS ATTENDANT SURFACE LOW ALSO MOVING ACROSS KANSAS. A DRYLINE EXTENDS FROM THE SURFACE LOW SOUTH...WITH THE LEADING EDGE NEAR A VERNON TO SWEETWATER TO OZONA LINE. THE DRYLINE WILL CONTINUE MIXING EAST...STALLING ACROSS NORTH TEXAS AROUND MID- AFTERNOON AS THE LOWER AND MID LEVEL WINDS BECOME MORE SOUTHWESTERLY WHILE THE UPPER LEVEL TROUGH MOVES EAST. WHERE THE DRYLINE STALLS REMAINS THE MAIN CHALLENGE FOR THE FORECAST THE REMAINDER OF THE DAY. THE HI RES MODELS STALL THE DRYLINE FURTHER WEST THAN PREVIOUSLY THOUGHT AND HAVE UPDATED THE FORECAST TO REFLECT THIS CHANGE. THE LOCATION OF THE DRYLINE AND WHERE IT STALLS WILL HAVE IMPACTS ON THE LOCATION OF STORM DEVELOPMENT LATER TODAY. LATEST MODEL GUIDANCE SUGGESTS THE DRYLINE WILL STALL NEAR A GAINESVILLE TO GOLDTHWAITE LINE LATE THIS AFTERNOON. THE RAP HAS BEEN CONSISTENTLY DEVELOPING ISOLATED CONVECTION ALONG THE DRYLINE ALONG AND NORTH OF INTERSTATE 20 BETWEEN 22-23Z /5-6 PM CDT/ AND NOW THE HRRR IS DEVELOPING CONVECTION TOO IN THE SAME GENERAL LOCATION AND TIME. FORECAST SOUNDINGS FROM THE RAP SHOW THE CAP WEAKENING ALONG THE DRYLINE ALLOWING FOR CONVECTIVE INITIATION AND HAVE ADJUSTED THE AFTERNOON POPS ACCORDINGLY FOR THIS POTENTIAL ALONG AND WEST OF A BOWIE TO MERIDIAN LINE. STILL KEPT THE POPS LOW AT 20 PERCENT AS ANY STORMS DURING THE 4-6 PM TIME FRAME SHOULD BE ISOLATED BUT THESE STORMS COULD BE SEVERE. CAPE VALUES WILL BE BETWEEN 1500-2000 J/KG WITH STRONG BULK SHEAR VALUES. MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS BUT AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. AFTER 6-7 PM...THE COLD FRONT WILL START TO OVERTAKE THE DRYLINE FROM NORTH TO SOUTH AND A NARROW BAND OF STORMS ALONG THE FRONT/DRYLINE IS EXPECTED TO DEVELOP AS THIS HAPPENS. WITH THE LIKELIHOOD THAT THE DRYLINE WILL BE WEST OF INTERSTATE 35...EXPANDED THE EVENING POPS WEST AS WELL BUT THE BEST STORM CHANCES WILL BE ALONG AND EAST OF INTERSTATE 35. SEVERE STORMS WILL AGAIN BE POSSIBLE WITH A THREAT FOR LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES IN THE EVENING HOURS BUT THE MAIN THREAT MAY TRANSITION TO STRONG WINDS LATER IN THE EVENING AND OVERNIGHT IF THE STORMS BECOME LINEAR ALONG THE FRONT...SIMILAR TO A SQUALL LINE. OVERNIGHT...THE SEVERE THREAT WILL LOWER BUT WILL STILL BE POSSIBLE. THE STORMS SHOULD BE EAST AND SOUTHEAST OF THE AREA BY DAYBREAK AS THE FRONT MOVES OUT OF CENTRAL TEXAS. && .PREV DISCUSSION... /ISSUED 347 PM CDT WED MAR 23 2016/ FOR THE REMAINDER OF TODAY AND TONIGHT...NO SIGNIFICANT CHANGES ARE EXPECTED FROM THE UPDATE ISSUED AROUND MIDDAY AND HAVE APPENDED THE UPDATE DISCUSSION BELOW FOR REFERENCE. BOTH THE RED FLAG WARNING AND WIND ADVISORY WILL REMAIN IN EFFECT TROUGH 7 PM CDT EVEN THOUGH MANY SITES ARE NOT CONSISTENTLY MEETING CRITERIA. THE THREAT FOR FIRES AND STRONG GUSTY WINDS WILL CONTINUE INTO THE EVENING HOURS. WE CONTINUE TO TRACK THE LOCATION OF THE DRYLINE...VISIBLE ON AREA RADARS...WHICH AT 3 PM WAS LOCATED NEAR A LINE FROM OKLAHOMA CITY TO GRAHAM TO FORT STOCKTON. SOME CUMULUS CLOUDS HAVE BEEN DEVELOPING ALONG THE DRYLINE FROM OLNEY/GRAHAM TO ABILENE BUT THERE IS LITTLE VERTICAL EXTENT TO THESE CLOUDS AND NO CONVECTIVE DEVELOPMENT. ACARS SOUNDINGS AT KDFW AIRPORT INDICATE THE CAP HAS WEAKENED BUT IS STILL IN PLACE. HOWEVER...BY 22-23Z...THE HRRR CONTINUES TO DEVELOP CONVECTION NEAR THE I-35 CORRIDOR AND RAPIDLY INCREASES THE INTENSITY OF THESE STORMS WHICH WOULD BE EXPECTED GIVEN THE UNSTABLE ENVIRONMENT AND SUFFICIENT SHEAR FOR SUPERCELLS IF THE CAP CAN BE WEAKENED/ERODED. THE COLD FRONT CAN ALSO BE TRACKED ON VISIBLE SATELLITE IMAGERY AND AREA RADARS SWEEPING DOWN THE TEXAS PANHANDLE AND WESTERN OKLAHOMA. AS THE FRONT OVERTAKES THE DRYLINE IN OUR AREA THIS EVENING AND LARGE SCALE LIFT INCREASES AS THE BASE OF THE UPPER LEVEL TROUGH APPROACHES FROM THE WEST...ADDITIONAL STORMS ARE EXPECTED TO DEVELOP ALONG THIS FRONT/DRYLINE INTERACTION AND POSSIBLY THE SOUTHERN EXTENT OF THE DRYLINE. AT FIRST...THESE STORMS MAY FORM A BROKEN LINE BUT ARE EXPECTED TO CONGEAL INTO A MORE SOLID LINE AS THE FRONT PROGRESSES SOUTHEAST THROUGH THE AREA. BY DAYBREAK THURSDAY MORNING...THE STORMS SHOULD HAVE EXITED THE AREA LEAVING COOL AND BREEZY CONDITIONS IN THE WAKE OF THE FRONT. THE MAIN THREATS WITH ANY STORMS THAT DEVELOP LATE THIS AFTERNOON AND EARLY EVENING WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. FOR THE STORMS ALONG THE FRONT LATER...INITIAL THREATS WILL ALSO BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. HOWEVER...AS THE STORMS CONGEAL INTO A LINE...THE MAIN THREAT MAY BECOME DAMAGING WINDS...BUT THERE WILL STILL BE A LOWER THREAT FOR HAIL AND ISOLATED TORNADOES GIVEN THE SHEAR VALUES AHEAD OF THE FRONT. TEMPERATURES ON THURSDAY WILL BE COOLER WITH HIGHS IN THE 60S BUT IT WILL FEEL COOLER THAN THAT WITH BREEZY NORTH WINDS OF 10 TO 20 MPH AND GUSTS UP TO 30 MPH. BROAD TROUGHING IN THE MID LEVELS OF THE ATMOSPHERE WILL CONTINUE BUT WEAK RIDGING FROM THE SURFACE TO H700 AND A RETURN OF SOUTH WINDS FRIDAY WILL RESULT IN WARMING TEMPERATURES FRIDAY AND SATURDAY. FRIDAY AND SATURDAY ARE EXPECTED TO BE PLEASANT...SUNNY...AND DRY BUT IT WILL BE A LITTLE BREEZY IN SOME AREAS WITH WINDS OF 10-15 MPH AND SLIGHTLY HIGHER GUSTS. ANOTHER SHORTWAVE WILL MOVE THROUGH THE BROAD UPPER LEVEL TROUGH AND ACROSS THE PLAINS SATURDAY NIGHT SENDING ANOTHER COLD FRONT INTO NORTH AND CENTRAL TEXAS ON SUNDAY. THERE ARE TIMING DIFFERENCES WITH THE FRONT BUT THE LATEST TRACK HAS IT MOVING THROUGH THE REGION LATE SATURDAY NIGHT AND SUNDAY MORNING. THERE MAY BE SOME WEAK INSTABILITY AHEAD OF THE FRONT FOR A FEW STRONG STORMS BUT CONFIDENCE IN THIS IS LOW AND WE WILL CONTINUE TO MONITOR THE INSTABILITY AND TIMING LEADING UP TO THIS NEXT SYSTEM. SUNDAY WILL BE A COOL DAY FOR MOST WITH TEMPERATURES DEPENDING ON THE TIMING OF THE FRONT. EARLY NEXT WEEK WILL BE DRY WITH INCREASING TEMPERATURES BUT ANOTHER STRONG UPPER LEVEL SYSTEM MAY DEVELOP IN THE WESTERN CONUS BY MIDWEEK BRINGING ADDITIONAL RAIN CHANCES BY MID TO LATE WEEK. JLDUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 48 64 44 72 52 / 50 5 0 0 5 WACO, TX 50 66 40 72 49 / 60 5 0 0 5 PARIS, TX 47 61 40 68 47 / 60 5 0 0 5 DENTON, TX 46 63 39 70 50 / 40 5 0 0 5 MCKINNEY, TX 47 62 39 69 49 / 50 5 0 0 5 DALLAS, TX 48 64 44 72 52 / 50 5 0 0 5 TERRELL, TX 48 63 41 70 49 / 60 5 0 0 5 CORSICANA, TX 51 65 43 71 50 / 60 10 0 0 5 TEMPLE, TX 52 66 42 71 49 / 50 5 0 0 5 MINERAL WELLS, TX 46 65 39 73 50 / 30 5 0 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ091>095-100>107- 115>123-129>135-141-143>147-157>161-174. RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR TXZ091-092- 100>102-115>117-129>132-141>143. && 30
Hazardous weather outlook, Mar 23, 3:31 PM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 331 PM CDT WED MAR 23 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 331 PM CDT WED MAR 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. THERE IS A CRITICAL THREAT FOR FIRES ALONG AND WEST OF A GAINESVILLE TO GLEN ROSE TO GOLDTHWAITE LINE THROUGH 7 PM. THERE IS ALSO A WIND ADVISORY FOR MOST OF THE REGION THROUGH 7 PM. ISOLATED STORMS MAY DEVELOP ALONG A DRYLINE THIS EVENING BETWEEN 4 AND 8 PM. IF STORMS DEVELOP...THEY WILL LIKELY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOS CAN NOT BE RULED OUT EITHER. A COLD FRONT WILL REACH NORTH AND CENTRAL TEXAS LATER THIS EVENING. THUNDERSTORM CHANCES INCREASE AFTER 7 PM AS THE APPROACHING COLD FRONT OVERTAKES THE DRYLINE...AND THE CAP IN PLACE OVER THE REGION ERODES. THUNDERSTORMS ARE LIKELY TO FORM ALONG THE COLD FRONT...AND WILL LIKELY IMPACT AREAS EAST OF A GAINESVILLE TO LAMPASAS LINE. THESE STORMS WILL SUBSEQUENTLY MOVE ACROSS THE EASTERN PORTIONS OF NORTH TEXAS OVERNIGHT...EXITING THE AREA PRIOR TO DAYBREAK THURSDAY. ANY STORMS THAT FORM LATE THIS AFTERNOON AND TONIGHT WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES WILL RETURN SUNDAY AND EARLY MONDAY. AS OF NOW...STRONG TO SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND TONIGHT.
In the hours before
Local storm report, Mar 23, 11:24 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1124 PM CDT WED MAR 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 PM HAIL CADDO MILLS 33.07N 96.22W
03/23/2016 E0.88 INCH HUNT TX AMATEUR RADIOLocal storm report, Mar 23, 11:31 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1131 PM CDT WED MAR 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL PLANO 33.02N 96.72W
03/23/2016 E1.50 INCH COLLIN TX PUBLIC
Near Park Blvd at Los Rios BlvdSpecial weather statement, Mar 23, 11:38 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1138 PM CDT WED MAR 23 2016 TXZ144-145-240530- HILL TX-BOSQUE TX- 1138 PM CDT WED MAR 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOSQUE AND SOUTHWESTERN HILL COUNTIES UNTIL 1230 AM CDT... AT 1137 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MERIDIAN...OR NEAR CLIFTON...MOVING EAST AT 40 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLIFTON...WHITNEY...MERIDIAN...LAKE WHITNEY STATE PARK...MERIDIAN STATE PARK...MORGAN...ABBOTT AND AQUILLA. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 355 AND 360. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR CENTRAL TEXAS. LAT...LON 3205 9765 3189 9697 3170 9739 3179 9777 TIME...MOT...LOC 0437Z 280DEG 35KT 3186 9762 STALLEY
Special weather statement, Mar 23, 11:43 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1143 PM CDT WED MAR 23 2016
TXZ105-121>123-240530-
HUNT TX-RAINS TX-KAUFMAN TX-VAN ZANDT TX-
1143 PM CDT WED MAR 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HUNT...NORTHWESTERN
VAN ZANDT...RAINS AND NORTHEASTERN KAUFMAN COUNTIES UNTIL 1230 AM
CDT...
AT 1142 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HAWK COVE TO NEAR LAKE
TAWAKONI STATE PARK TO 6 MILES WEST OF WILLS POINT...AND MOVING EAST
AT 50 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WILLS POINT...GRAND SALINE...WEST TAWAKONI...EDGEWOOD...QUINLAN...EMORY...
EAST TAWAKONI...HAWK COVE...FRUITVALE...LAKE TAWAKONI STATE PARK AND
POINT.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 507 AND 518.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTH CENTRAL TEXAS.
LAT...LON 3259 9622 3276 9612 3290 9616 3295 9595
3298 9594 3298 9567 3272 9564 3271 9561
3269 9560 3265 9560
TIME...MOT...LOC 0442Z 258DEG 44KT 3285 9607 3278 9606 3267 9612
BAINLocal storm report, Mar 23, 11:44 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1144 PM CDT WED MAR 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL 5 SSE GREENVILLE 33.06N 96.09W
03/23/2016 E0.88 INCH HUNT TX PUBLICSpecial weather statement, Mar 23, 11:53 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1153 PM CDT WED MAR 23 2016
TXZ156-157-240545-
LAMPASAS TX-CORYELL TX-
1153 PM CDT WED MAR 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAMPASAS AND
SOUTHWESTERN CORYELL COUNTIES UNTIL 1245 AM CDT...
AT 1153 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LAMPASAS...MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COPPERAS COVE...LAMPASAS AND KEMPNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
CENTRAL TEXAS.
LAT...LON 3104 9834 3126 9830 3130 9779 3107 9790
3106 9791 3104 9792
TIME...MOT...LOC 0453Z 270DEG 27KT 3113 9826
STALLEYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:25 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 50 min |
| Mar 23, 7:43 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 32 min |
| Mar 23, 7:52 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Wise | 53 min |
| Mar 23, 8:04 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Wise | 26 min |
| Mar 23, 8:10 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 35 min |
| Mar 23, 8:10 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 65 min |
| Mar 23, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 64 min |
| Mar 23, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 64 min |
| Mar 23, 8:59 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Parker | 46 min |
| Mar 23, 9:01 PM CDT | Tornado Warning | FWD | Tarrant | 29 min |
| Mar 23, 9:07 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Palo Pinto | 23 min |
| Mar 23, 9:25 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Denton, Tarrant | 65 min |
| Mar 23, 9:28 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Parker | 62 min |
| Mar 23, 9:32 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 58 min |
| Mar 23, 9:35 PM CDT | Special Weather Statement | FWD | Grayson | 55 min |
| Mar 23, 9:54 PM CDT | Areal Flood Advisory | FWD | Tarrant | 2 hr |
| Mar 23, 10:06 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 54 min |
| Mar 23, 10:26 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 49 min |
| Mar 23, 10:33 PM CDT | Special Weather Statement | FWD | Hood, Johnson, Somervell | 57 min |
| Mar 23, 10:46 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas, Mills | 59 min |
| Mar 23, 10:47 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Hunt, Rockwall | 58 min |
| Mar 23, 10:51 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 42 min |
| Mar 23, 11:18 PM CDT | Special Weather Statement | FWD | Kaufman | 57 min |
| Mar 23, 11:26 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt | 34 min |
| Mar 23, 11:38 PM CDT | Special Weather Statement | FWD | Bosque | 52 min |
| Mar 23, 11:43 PM CDT | Special Weather Statement | FWD | Rains | 47 min |
| Mar 23, 11:53 PM CDT | Special Weather Statement | FWD | Lampasas | 52 min |
| Mar 24, 12:02 AM CDT | Special Weather Statement | FWD | McLennan | 58 min |
| Mar 24, 12:26 AM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 27 min |
| Mar 24, 12:53 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 37 min |
| Mar 24, 7:10 AM CDT | River Flood Warning | FWD | Dallas | 24 hr |
| Mar 24, 9:11 AM CDT | River Flood Warning | FWD | Dallas | 67 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.